MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG

MEDLINE INDUSTRIES INC.; TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG
Catalog Number DYND11003H
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that, while inserted in patient, the foley catheter's balloon deflated resulting in the foley catheter falling out from the patient.Per report, the patient is a home health patient and required the foley catheter due to being a paraplegic.The foley catheter was placed in the patient on (b)(6) 2018 by her home health nurse and on (b)(6) 2018 the patient noticed that the catheter fell out.The customer reported that when she inspected the balloon it looked like the balloon popped.The patient contacted her home health nurse and a new catheter was placed without further incident.There was no further change to the patient's treatment plan at this time.There was no serious injury or follow up care reported related to the event.There was no report of any adverse patient consequence and no effect on the patient's stability, as a result of the incident.Due to the reported need for foley catheter re-insertion and in an abundance of caution, this medwatch is being filed.The sample was returned for evaluation and the customer reported issue was confirmed; however a root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that while inserted in patient, the foley catheter's balloon deflated resulting in the foley catheter falling out from the patient.

Common Device Name
TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7832214
Report Number1417592-2018-00085
Device Sequence Number16523278
Product Code OHR
UDI-Device Identifier10080196991471
UDI-Public10080196991471
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11003H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight118